MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G23160
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a procedure involving peripheral revascularization of the tibial arteries via contralateral groin access, an unknown string-like substance was pulled from a cxi support catheter.The anatomy was tortuous and calcified.The device was advanced over another manufacturer's 0.014" wire into the distal tibial plateau.The wire was removed, and the user attempted to flush the device with contrast using a syringe, but the catheter would not flush through the hub.The user then attempted to reintroduce the 0.014" wire, but it would not exit through the catheter.The wire and catheter were removed, and a string was pulled from the inside of the catheter.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction: d9 event summary as reported, during a procedure involving peripheral revascularization of the tibial arteries via contralateral groin access, an unknown string-like substance was pulled from a cxi support catheter.The anatomy was tortuous and calcified.The device was advanced over another manufacturer's 0.014" wire into the distal tibial plateau.The wire was removed, and the user attempted to flush the device with contrast using a syringe, but the catheter would not flush through the hub.The user then attempted to reintroduce the 0.014" wire, but it would not exit through the catheter.The wire and catheter were removed, and a string was pulled from the inside of the catheter.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation - evaluation reviews of the complaint history, device history record, instructions for use, drawing, and quality control procedures of the device were conducted during the investigation.No device was returned for investigation.A photo of the device was provided by the user which shows a fiber-like material inside the plastic package alongside the spiral holder.A document-based investigation evaluation was performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.There is no evidence of additional nonconforming devices from the complaint lot in house or in the field.The device is provided instructions for use which state, ¿store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the available information, cook has concluded that a manufacturing and quality control deficiency contributed to the observed foreign matter.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12365432
Report Number1820334-2021-02049
Device Sequence Number4418112
Product Code KRA
UDI-Device Identifier00827002231603
UDI-Public(01)00827002231603(17)240126(10)13717259
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K122796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2024
Device Model NumberG23160
Device Catalogue NumberCXI-2.3-14-135-0
Device Lot Number13717259
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/12/2021
Supplement Date Received by Manufacturer01/03/2022
Initial Report FDA Received Date08/25/2021
Supplement Report FDA Received Date01/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON ROTABLADER ATHERECTOMY DEVICE; CHOICE 014 PT EXTRA SUPPORT WIRE; COOK 6 FR ANSEL 45CM SHEATH; ROTA WIRE; BOSTON ROTABLADER ATHERECTOMY DEVICE; CHOICE 014 PT EXTRA SUPPORT WIRE; COOK 6 FR ANSEL 45CM SHEATH; ROTA WIRE
Patient SexUnknown